I am a train driver and a couple of weeks ago whilst on my way in to do a night shift, I had a bad dizzy spell on arrival at Euston station. I approached the staff there and they decided to call an ambulance. I was taken to hospital and underwent ECG, blood pressure and blood sugar tests, which all proved ok. I am taking Amlodopine and Ramipril for blood pressure control but I have recently been prescribed Doxazosine and Tamsulosin for urinary tract problems. I felt ok after a few hours at the hospital and no definite cause was found but my GP is not happy and has signed me off work indefinitely, pending further tests until a cause can be found. I should point out that I normally take the Tamsulosin in the mornings and Doxazosin at night and on this occasion, I took the latter just before setting off for work. Could this be the cause? If not, what other possibilities are there?
The dizziness certainly could have been related to your blood pressure dropping too low. Changing your tablets times may have triggered this. As you are responsible for driving trains your doctor needs to be sure this is will not happen again before you can go back to work. There are many different causes of dizziness, both cardiac (heart) and neurological (brain) that would need to be considered. If you now feel completely well, there may be something else you could do at work that is not safety critical such as train driving (e.g office work) until the tests are completed. If you are desperate to get back to work sooner, talk to your GP and your employer to see if this could be an option for you.